MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number SC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # n55z4d.Device evaluation: the sc60 device was received for analysis with no visual non-conformances and with an ecr60b cartridge loaded on the device.The reload was received partially fired 1/16.It is possible that while loading the reload, the cartridge was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.The device was tested for functionality in dry fired.However, the firing trigger did not return to its home position after each stroke.The device was disassembled to examine the internal components and the left side release button post was broken, , as the release button was noted to have jammed with the indicator gear.Although the release button is not part of the firing mechanism, when it breaks it creates friction to the firing mechanism not allowing the trigger to properly return to its home position.While there is not enough evidence to conclude what caused the left side release button post to break, it should be noted that a 100% inspection takes place during manufacturing to ensure the device meets the required specifications prior to shipment.The batch history record was reviewed and no protocols or ncr related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that during a laparoscopic gastrectomy, the device was locked out at the first firing when the device was used for ¿duodenum resection.Then, the jaws could not be opened with the anvil release button.Eventually, the jaws could be opened with the button.Another device was used to complete the case.There were no adverse consequences to the patient.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7120473
Report Number3005075853-2017-06801
Device Sequence Number1466698
Product Code GDW
UDI-Device Identifier20705036002700
UDI-Public20705036002700
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2019
Device Catalogue NumberSC60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 11/24/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1